MAUDE Adverse Event Report: EXACTECH, INC. EQUINOXE REVERSE TRAY ADAPTER PLATE TRAY +0; PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED

EXACTECH, INC. EQUINOXE REVERSE TRAY ADAPTER PLATE TRAY +0; PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number 320-10-00
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Pain (1994)
Date of Event 09/08/2022
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, approximately 1 year and 1 month post the initial right total shoulder arthroplasty, the patient went to wash their hair and felt a pop and pain.On examination of an x-ray it showed that there were multiple fixation screws broken behind the glenoid plate.The patient was revised.The patient was last known to be in stable condition following the event.
 
Additional Manufacturer Narrative
300-30-06 - equinoxe preserve stem 6mm (b)(6), 320-06-42 - glenosphere 42mm (b)(6), 320-15-05 - eq rev locking screw (b)(6), 320-20-00 - eq reverse torque defining screw kit (b)(6), 320-20-38 - eq rev compress screw lck cap kit, 4.5 x 38mm (b)(6), 320-20-46 - eq rev compress screw lck cap kit, 4.5 x 46mm (b)(6), 320-42-03 - equinoxe reverse 42mm humeral liner +2.5 (b)(6).No device was returned for evaluation; the reported event was confirmed by review of radiograph images provided.The review identified that based on the pre-revision x-rays provided, the glenosphere/glenoid baseplate constructs appears to be displaced from the original implanted position.It is difficult to ascertain from the views in the provided radiograph if there were any radiolucencies around the center cage or if the baseplate was not fully seated at the time of implantation that would indicate that the glenoid baseplate did not achieve long-term fixation, subsequently causing the compression screws to bear the joint load and eventually fracture.Due to the limited information provided, it is not possible to determine the root cause of the glenoid baseplate loosening and subsequent compression screw fracture.Possible root causes include improper seating of the baseplate, trauma, insufficient bone grafting behind the glenoid baseplate, infection, risk factors that could impact bone healing such as smoking, or any combination of these possibilities.Operative notes and/or medical records were not provided for review of usage/ technique.A review of complaint history determined that no further action is required as no trends were identified.A definitive root cause was unable to be determined; however, may have resulted from the glenoid baseplate not achieving long-term fixation, causing the compression screws to bear the joint load and eventually fracture.However, this cannot be confirmed as the devices were not returned for evaluation and adequate information was not provided to determine the root cause of the insufficient glenoid baseplate fixation.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
EQUINOXE REVERSE TRAY ADAPTER PLATE TRAY +0
Common Device Name
PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
katy priest
2320 nw 66th ct
gainesville, FL 32653
3523771140
MDR Report Key25281092
Report Number1038671-2026-00648
Device Sequence Number21273658
Product Code KWT
UDI-Device Identifier10885862086419
UDI-Public10885862086419
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K063569
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number320-10-00
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2022
Initial Report FDA Received Date05/26/2026
Date Device Manufactured06/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale